MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

NUVASIVE, INC. NUVASIVE X-CORE EXPANDABLE VBR SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 7180033
Medical Device Problem Codes Detachment Of Device Component (1104); Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirmed l3 inferior endplate fracture with subsidence of the x-core vbr superiorly into the l3 vertebral body with anterior and lateral displacement and disassembly of the inferior endcap from the core component.The inferior endcap lock screw is not visible.It cannot be determined based on these radiographs whether the endcap lock screw failed (e.G., fractured) or was not employed.Device remains in-situ.Revision surgery is scheduled for (b)(6) 2016.Patient did not undergo any impact/sustained fall or other factors contributing to a failure.The root cause of this reported event has not been determined; no conclusion can be drawn; however, the endplate fracture and subsidence may have contributed to the event.Review of labeling notes: "potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); loss of fixation; nonunion or delayed union; fracture of the vertebra.Device remains in-situ.
 
Event or Problem Description
A (b)(6) year old female patient underwent surgery on (b)(6) 2016.During a routine post-operative check-up radiographs showed that the x-core 2 ti core, 18 x 24-33mm reportedly had dispensed from the cage.Removal of the complete implant is scheduled for september.No patient injury was reported.

Brand Name
NUVASIVE X-CORE EXPANDABLE VBR SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5904074
Report Number2031966-2016-00063
Device Sequence Number5647
Product Code MQP
UDI-Device Identifier00887517426512
UDI-Public00887517426512
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142205
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7180033
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2016
Initial Report FDA Received Date08/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR